Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2002, 9:40 PM EDT for Tift County, Georgia. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2002, 9:40 PM EDT (01:40 UTC)
- Expired
- Jun 4, 2002, 3:45 PM EDT
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Tift County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2362 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 040140 SVRTLH GAC277-040215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 PM EDT MON JUN 3 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TIFT COUNTY IN GEORGIA * UNTIL 1015 PM EDT... * AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES EAST OF ELDORADO...OR ABOUT 10 MILES SOUTHEAST OF TIFTON...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TIFT AIRPORT...UNIONVILLE BY 950 PM EDT... PHILLIPSBURG BY 955 PM EDT... HILLSDALE BY 1005 PM EDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3133 8345 3139 8341 3151 8364 3134 8365 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:05 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 3, 9:05 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EDT MON JUN 3 2002 00Z KTLH SOUNDING IS MORE MOIST AND UNSTABLE THAN LAST EVENINGS. SEA BREEZE THUNDERSTORMS WERE VERY ACTIVE AND A FEW WERE HAIL PRODUCERS. CURRENTLY...MOST OF THE ACTIVITY IS OVER THE NORTHERN TIER OF OUR GEORGIA ZONES. A STRONG STORM IS APPROACHING DIXIE COUNTY IN THE SOUTHEAST BIG BEND AND WILL BE MONITORED CLOSELY. WILL UPDATE ZONES TO REMOVE THIS EVENING SEGMENT WHEN ALL STORMS HAVE EITHER DIMINISHED OR EXITED THE CWA. OTHERWISE...NO CHANGES ANTICIPATED. MARINE: WINDS AT THE BUOYS ARE LIGHT AND VARIABLE WITH SEAS LESS THAN ONE FOOT. NO SIGNIFICANT CHANGES FORTHCOMING. .TLH... .AL...NONE. .GA...NONE. .FL...NONE. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:00 PM EDT | Severe Thunderstorm Warning | TAE | Cook | 18 hr |
| Jun 3, 10:21 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 18 hr |
| Jun 4, 3:22 PM EDT | Severe Thunderstorm Warning | TAE | Quitman, Randolph | 83 min |
| Jun 4, 3:45 PM EDT | Severe Thunderstorm Warning | TAE | Quitman | 90 min |
| Jun 4, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 73 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 76 min |
| Jun 4, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Early | 29 min |
| Jun 4, 5:23 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 82 min |
| Jun 4, 5:53 PM EDT | Severe Thunderstorm Warning | TAE | Early | 32 min |
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 2 hr |
| Jun 4, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 10 days |
| Jun 4, 7:34 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 10 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.